Clindamycin/Benzoyl Peroxide Overdose
The effects of an overdose of clindamycin/benzoyl peroxide (Acanya, BenzaClin, Duac) will depend on factors such as how much was used and whether it was applied to the skin or taken by mouth. Possible symptoms include skin peeling, slow heart rate, and shortness of breath. For severe overdoses, treatment will likely involve supportive care, which consists of treating any symptoms that result from the overdose.
Clindamycin/benzoyl peroxide (Acanya®, BenzaClin®, Duac®) is a prescription acne medication that comes in the form of a gel for use on the skin. As the name implies, it combines two acne medicines: clindamycin and benzoyl peroxide. As with most medications, it is possible to overdose on clindamycin/benzoyl peroxide. In addition, this medication may be dangerous if swallowed.
The specific effects of a clindamycin/benzoyl peroxide overdose can vary depending on a number of factors, including how much was used, whether it was applied to the skin or taken by mouth, and the area(s) of the body exposed to the medicine.
Based on the usual side effects of this medicine and the possible symptoms of an overdose with the individual components, the possible symptoms of an overdose with clindamycin/benzoyl peroxide may include:
- Red and swollen skin
- Burning and discomfort at the application site
- Skin peeling
- Inflammation of the eyelids or conjunctiva (the membrane lining the eyelids)
- Slow heart rate
- Decreased body temperature
- Shortness of breath and wheezing
- Stomach pain (abdominal pain)